Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 20, 2013, 7:24 PM CDT for 5 counties in Missouri. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 7:24 PM CDT (00:24 UTC)
- Expired
- May 20, 2013, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:40 PM CDT | TSTM WND GST 60 | Gravois Mills, MO | |
| May 20, 7:45 PM CDT | TSTM WND DMG | Gravois Mills, MO | DAMAGE TO ROOF AND DECK. TREES DOWN. |
| May 20, 7:46 PM CDT | TORNADO | 3 Wnw Gravois Mills, MO | AN EF-0 TORNADO BRIEFLY TOUCHED DOWN ABOUT 3 MILES WEST NORTHWEST OF GRAVOIS MILLS UPROOTING NUMEROUS TREES AND CAUSING MINOR STRUCTURAL DAMAGE. THE TORNADO WAS 100 YARDS WIDE. |
| May 20, 7:55 PM CDT | TSTM WND DMG | 6 S Versailles, MO | SHED COLLAPSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS53 KSGF 210024
SVRSGF
MOC015-029-085-131-141-210115-
/O.NEW.KSGF.SV.W.0079.130521T0024Z-130521T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI...
NORTHEASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
WESTERN MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 716 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WARSAW TO 6 MILES WEST OF MACKS CREEK...AND
MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AURORA SPRINGS...BAGNELL...BARNETT...BARNUMTON...CLIMAX SPRINGS...
CROSS TIMBERS...EDMONSON...EDWARDS...ELDON...FRISTOE...GRAVOIS
MILLS...GREEN BAY TERRACE...HASTAIN...HURRICANE DECK...KAISER...
KNOBBY...LAKE OZARK...LAKELAND...LAKEVIEW HEIGHTS...LAKEVIEW...
LAURIE...MACKS CREEK...OLD LINN CREEK...OSAGE BEACH...PRESTON...
PURVIS...ROACH...ROCKY MOUNT...STOVER...SUNRISE BEACH...
TUSCUMBIA...ULMAN...VERSAILLES...VILLAGE OF FOUR SEASONS...
WARSAW...WHITAKERVILLE AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK...LAKE OF
THE OZARKS AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3844 9262 3844 9256 3818 9231 3790 9310
3790 9319 3814 9351 3819 9350 3859 9283
TIME...MOT...LOC 0024Z 241DEG 58KT 3825 9324 3804 9294
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN2 follow-up statements
091
WWUS53 KSGF 210047
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT MON MAY 20 2013
MOC085-210058-
/O.CAN.KSGF.SV.W.0079.000000T0000Z-130521T0115Z/
HICKORY MO-
747 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HICKORY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR SOUTHERN
MISSOURI.
LAT...LON 3795 9297 3818 9300 3836 9322 3859 9283
3844 9262 3844 9256 3818 9231
TIME...MOT...LOC 0048Z 241DEG 58KT 3848 9277 3821 9262
$$
MOC015-029-131-141-210115-
/O.CON.KSGF.SV.W.0079.000000T0000Z-130521T0115Z/
BENTON MO-CAMDEN MO-MILLER MO-MORGAN MO-
747 PM CDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN...
WESTERN MILLER...NORTHERN CAMDEN AND EAST CENTRAL BENTON COUNTIES
UNTIL 815 PM CDT...
AT 739 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STOVER TO LAURIE...AND MOVING NORTHEAST AT 65
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AURORA SPRINGS...BAGNELL...BARNETT...BARNUMTON...ELDON...GRAVOIS
MILLS...GREEN BAY TERRACE...HURRICANE DECK...KAISER...LAKE OZARK...
LAKELAND...LAKEVIEW...LAURIE...MACKS CREEK...OLD LINN CREEK...OSAGE
BEACH...PURVIS...ROACH...ROCKY MOUNT...STOVER...SUNRISE BEACH...
TUSCUMBIA...ULMAN...VERSAILLES...VILLAGE OF FOUR SEASONS AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS STATE PARK AND LAKE OF
THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR SOUTHERN
MISSOURI.
LAT...LON 3795 9297 3818 9300 3836 9322 3859 9283
3844 9262 3844 9256 3818 9231
TIME...MOT...LOC 0048Z 241DEG 58KT 3848 9277 3821 9262
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GRIFFIN986
WWUS53 KSGF 210055 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT MON MAY 20 2013
MOC015-029-131-141-210105-
/O.CAN.KSGF.SV.W.0079.000000T0000Z-130521T0115Z/
BENTON MO-CAMDEN MO-MILLER MO-MORGAN MO-
755 PM CDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN...WESTERN
MILLER...NORTHERN CAMDEN AND EAST CENTRAL BENTON COUNTIES HAS BEEN
REPLACED WITH A WARNING FURTHER NORTH AND EAST WHICH IS IN EFFECT
UNTIL 830 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY MORNING FOR SOUTHERN
MISSOURI.
LAT...LON 3795 9297 3818 9300 3836 9322 3859 9283
3844 9262 3844 9256 3818 9231
TIME...MOT...LOC 0055Z 241DEG 58KT 3853 9264 3826 9249
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:41 PM CDT, 43 minutes earlier.
Area forecast discussion, May 20, 6:41 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CDT MON MAY 20 2013
...MESOSCALE DISCUSSION UPDATE ON SEVERE WEATHER THIS EVENING...
.MESOSCALE DISCUSSION...
ISSUED AT 640 PM CDT MON MAY 20 2013
SEVERE STORMS ARE OCCURRING ACROSS THE REGION THIS EVENING. STORMS
HAVE DEVELOPED FROM CENTRAL MISSOURI TO THE SOUTHWEST ACROSS
WESTERN MISSOURI INTO NORTHEASTERN OKLAHOMA. THESE STORMS ARE
ARE DEVELOPING INTO LINE SEGMENTS.
LOW LEVEL SHEAR HAS INCREASED OVER THE AREA AS A LOW LEVEL JET HAS
INCREASED ACROSS THE REGION. DESPITE THE CLOUD COVER TODAY...THE
VERY MOIST AIRMASS IS STILL RESULTING IN AN UNSTABLE AIRMASS AS ML-
CAPE VALUES ARE GENERALLY IN THE 2000 TO 3000 J/KG RANGE AHEAD OF
THE STORMS. 0-1KM BULK SHEAR VALUES HAVE INCREASED INTO THE 25 TO 30KT
RANGE AHEAD OF THE LINE. THE INSTABILITY SUPPORTS A STRONG
DAMAGING WIND RISK WITH WINDS IN EXCESS OF 70 TO 80 MPH WITH ANY
BOWING SEGMENTS THAT DEVELOP WITH THE LINE SEGMENTS THIS EVENING.
IN ADDITION TO THE STRAIGHT LINE WIND RISK 0-3KM BULK SHEAR VALUES
ARE 35 TO 45KT. ANY LINE SEGMENTS THAT BOW TO THE EAST TO
NORTHEAST WOULD SUPPORT BALANCE AND MESOVORTICES DEVELOPMENT AND
TORNADOES DEVELOPING WITHIN THE LINE SURGES THIS EVENING ACROSS
THE ENTIRE AREA.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY NIGHT)
ISSUED AT 310 PM CDT MON MAY 20 2013
THE ACTIVE WEATHER PATTERN WILL CONTINUE THIS AFTERNOON INTO
TUESDAY AS A STRONG STORM SYSTEM INTERACTS WITH A VERY MOIST AND
UNSTABLE AIRMASS. A COLD FRONT EXTENDS ACROSS EASTERN KANSAS INTO
CENTRAL MISSOURI THIS AFTERNOON. STORMS ARE DEVELOPING ALONG THE
FRONT FROM WEST CENTRAL MISSOURI DOWN TO CENTRAL MISSOURI THIS
AFTERNOON. INSTABILITY AND DEEP LAYER SHEAR ARE RESULTING IN THESE
STORMS BEING SUPERCELLAUR IN NATURE.
CLOUD COVER HAS REMAINED OVER THE AREA ALL AFTERNOON AND
TEMPERATURES HAVE REMAINED IN THE 70S. THE CLEARING LINE IS
SURGING ACROSS NORTHEASTERN OKLAHOMA AND TEMPERATURES ARE QUICKLY
JUMPING INTO THE 80S ONCE BEHIND THE CLEARING LINE. THE CLEARING LINE
WILL SURGE INTO EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI IN THE NEXT COUPLE HOURS AND WILL SEE TEMPERATURES
QUICKLY WARM INTO THE 80S. EXPECT THE STORMS ACROSS OKLAHOMA TO
TRACK NORTHEAST. HAIL TO THE SIZE OF HEN EGGS AND TORNADOES WILL
BE POSSIBLE WITH ANY SUPERCELLS AND THERE IS THE POTENTIAL FOR A
STRONG TORNADO AGAIN IF THE CLOUDS CAN CLEAR AND TEMPERATURES WARM
INTO THE 80 LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THIS POTENTIAL SEEMS TO GENERALLY BE ALONG AND SOUTH OF
INTERSTATE 44 AND WEST OF HIGHWAY 65.
A LINE OF STORMS SHOULD DEVELOP AND SWEEP ACROSS THE REGION THIS
EVENING INTO THE OVERNIGHT HOURS. WINDS TO 70 MPH WILL BE
POSSIBLE. GIVEN THE LOW LEVEL SHEAR IN PLACE THERE WILL ALSO BE
THE POTENTIAL FOR MESOVORTICES TORNADOES WITHIN ANY BOW SECTIONS
IN ANY LINE OF STORMS THAT DEVELOP.
MODELS SHOW A BOUNDARY SETTING UP OVER SOUTHERN MISSOURI TONIGHT...AND
WITH THE LOW LEVEL JET TONIGHT COULD SEE ROUND OF STORMS TRACK
OVER THE SAME LOCATIONS INTO THE OVERNIGHT HOURS WITH VERY HEAVY RAIN
AND FLASH FLOODING POSSIBLE.
STORMS MAY LINGER INTO TUESDAY MORNING. ADDITIONAL STORMS MAY
DEVELOP ACROSS THE EASTERN OZARKS TUESDAY AFTERNOON AND EVENING AS
THE COLD FRONT MOVES THROUGH THE AREA. THE AREA WILL BE WORKED
OVER FROM TODAY AND TONIGHTS STORMS AND SHEAR WILL NOT BE AS
STRONG. DEPENDING ON HOW MUCH INSTABILITY THAT CAN DEVELOP THERE
COULD BE A SEVERE HAIL RISK THIS TUESDAY AFTERNOON.
.LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 310 PM CDT MON
MAY 20 2013
THE UPPER LEVEL LOW THAT HAS BROUGHT THE ACTIVE WEATHER TO THE
REGION THROUGH TUESDAY WILL FINALLY KICK OFF TO THE EAST ON
WEDNESDAY AND UPPER LEVEL RIDGING WILL BUILD OVER THE CENTRAL US
THROUGH THE WEEKEND. THIS WILL BRING MORE SEASONABLE TEMPERATURES
TO THE REGION THROUGH THE LONG TERM PERIOD. A FEW WEAK DISTURBANCE
MAY RIDE THROUGH THE RIDGE AND BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THIS WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM CDT MON MAY 20 2013
A MVFR CLOUD DECK IS CURRENTLY OVER THE AREA EARLY THIS AFTERNOON.
THE CLOUDS SHOULD COVER AND EXPECT VFR CEILINGS TO DEVELOP LATER
THIS AFTERNOON INTO THE OVERNIGHT HOURS. A FEW SHOWER OR STORMS
MAY DEVELOP EARLY THIS AFTERNOON BUT THE BETTER POTENTIAL IS LATE
THIS AFTERNOON INTO THIS EVENING. THERE COULD BE MULTIPLE ROUNDS
INTO OF STORMS PERSISTING INTO THE OVERNIGHT HOURS. IFR
VISIBILITIES WILL BE POSSIBLE WITHIN ANY THUNDERSTORMS. THESE
STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE
WITH HEAVY RAINFALL OVERNIGHT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.
&&
MESOSCALE...WISE
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...WISEHazardous weather outlook, May 20, 4:15 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 PM CDT MON MAY 20 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 415 PM CDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN KANSAS INTO EASTERN OKLAHOMA THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK TO THE EAST NORTHEAST LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BE SUPERCELLS WITH THE POTENTIAL FOR LARGE HAIL TO THE SIZE OF HEN EGGS. CLOUDS HAVE REMAINED OVER THE AREA FOR MOST OF THE AFTERNOON...BUT ARE CLEARING FROM WEST TO EAST. AREAS THAT CAN CLEAR LATE THIS AFTERNOON GENERALLY ALONG AND SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 65 WILL HAVE THE BEST TORNADO RISK LATE THIS AFTERNOON INTO THIS EVENING...THERE IS THE POTENTIAL FOR A STRONG TORNADO AGAIN IF THE CLOUDS CLEAR AND TEMPERATURES WARM INTO THE 80S. A LINE OF STORMS ARE THEN EXPECTED TO DEVELOP ACROSS KANSAS AND OKLAHOMA AND SWEEP ACROSS THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. DAMAGING WINDS IN EXCESS OF 70 MPH WOULD BE POSSIBLE WITH ANY BOWING SEGMENTS. THERE WILL ALSO BE A RISK FOR TORNADOES WITHIN THE LINE ACROSS THE ENTIRE AREA DUE TO STRONG LOW LEVEL SHEAR. IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND FLOODING TONIGHT. RAINFALL AMOUNT FROM ONE TO TWO INCHES WILL AGAIN BE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RISK OF ISOLATED SEVERE WEATHER AND FLOODING WILL LINGER INTO TUESDAY FOR MOST OF THE MISSOURI OZARKS. THE PRIMARY CONCERNS FOR TUESDAY WOULD BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL . A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY INTO THE WEEKEND BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING FOR AREAS WEST OF HIGHWAY 65 AND FOR ALL OF THE OUTLOOK AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 20, 6:24 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG LAMAR 37.49N 94.28W
05/20/2013 BARTON MO EMERGENCY MNGR
BUILDING DAMAGE. SEVERAL ROOFS IN LAMAR BY ESTIMATED 75
MPH.
0615 PM TSTM WND DMG LAMAR 37.49N 94.28W
05/20/2013 BARTON MO EMERGENCY MNGR
SEVERAL BLDGS DAMAGED. ROOFS IN LAMAR BY ESTIMATED 75 MPH
WINDS.
&&
DGAEDELocal storm report, May 20, 6:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 N PURDY 36.85N 93.92W
05/20/2013 E0.50 INCH BARRY MO AMATEUR RADIO
DIME SIZE
&&
MGRIFFINSpecial weather statement, May 20, 6:26 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT MON MAY 20 2013
MOZ089-090-094-095-102-210015-
CHRISTIAN MO-GREENE MO-BARRY MO-DADE MO-LAWRENCE MO-
626 PM CDT MON MAY 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARRY...NORTHWESTERN
CHRISTIAN...SOUTHEASTERN DADE...SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN GREENE COUNTIES UNTIL 715 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETT...MOVING NORTHEAST AT 50 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ASH GROVE...AURORA...BATTLEFIELD...
BILLINGS...BOIS D'ARC...CHESAPEAKE...CLEVER...EVERTON...FREISTATT...
HALLTOWN...HOBERG...MARIONVILLE...MONETT...MOUNT VERNON...PIERCE
CITY...PLEASANT RIDGE...PURDY...REPUBLIC...SPRINGFIELD AND VERONA.
INTERSTATE 44 BETWEEN MILE MARKERS 41 AND 73 WILL ALSO BE IMPACTED BY
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3689 9407 3689 9406 3742 9364 3716 9322
3699 9352 3700 9360 3694 9361 3678 9389
TIME...MOT...LOC 2327Z 232DEG 44KT 3691 9390
GRIFFINLocal storm report, May 20, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NE LAMAR 37.53N 94.24W
05/20/2013 BARTON MO EMERGENCY MNGR
ROOF DAMAGE TO BUILDING AT INTERSECTION OF HIGHWAY C AND
F APPROXIMATELY 3 MILES NORTHEAST OF LAMAR.
&&
DGAEDELocal storm report, May 20, 6:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL WILLARD 37.31N 93.43W
05/20/2013 E0.88 INCH GREENE MO AMATEUR RADIO
&&
JCOLUCCILocal storm report, May 20, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST NEOSHO 36.87N 94.37W
05/20/2013 M52 MPH NEWTON MO PUBLIC
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:03 PM CDT | Tornado Warning | SGF | Dallas, Hickory, Polk | 27 min |
| May 20, 7:08 PM CDT | Tornado Warning | SGF | Dallas, Polk | 37 min |
| May 20, 7:27 PM CDT | Tornado Warning | SGF | Barry, Stone | 33 min |
| May 20, 7:28 PM CDT | Special Weather Statement | SGF | Christian, Stone, Taney, Webster | 62 min |
| May 20, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 41 min |
| May 20, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 40 min |
| May 20, 8:04 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 41 min |
| May 20, 8:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski, Texas and 1 more | 51 min |
| May 20, 8:11 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 49 min |
| May 20, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 32 min |
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 65 min |
| May 20, 8:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski | 59 min |
| May 20, 8:38 PM CDT | Flash Flood Warning | SGF | Webster | 6 hr |
| May 20, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 61 min |
| May 20, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 41 min |
| May 20, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 61 min |
| May 20, 9:46 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 29 min |
| May 20, 10:00 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| May 20, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| May 20, 10:51 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 39 min |
| May 20, 11:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 65 min |
| May 21, 12:29 AM CDT | Special Weather Statement | SGF | Newton | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.